MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT WITH ENFIT CONNECTORS - 20 FR; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT WITH ENFIT CONNECTORS - 20 FR; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 8160-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).B)(4).
 
Event or Problem Description
An report was received via fda medwatch / fda user facility report # (b)(4) and the following information was provided: from staff- patient presented to outpatient gastroenterology office for a percutaneous endoscopic gastrostomy (peg) tube removal.Upon attempt of removal, the internal bumper failed to come out of the peg.Provider ordered a stat x-ray of the abdomen.Provider discussed with the radiologist and confirmed the peg tube bumper is in the stomach, 2.9 cm foreign body in the stomach lumen.From gastroenterologist's office note removal of the peg tube was attempted in the office traction technique was used the internal bumper failed to come out with the feeding tube stat x-ray of the abdomen, lateral and ap was ordered discussion with radiologist revealed the peg tube bumper is in the stomach, 2.9 cm foreign body in the stomach lumen patient has been transported to endoscopy department for foreign body removal with esophagogastroduodenoscopy (egd) today patient also verbalized understanding of current medical situation and the need to have and egd today for removal of the internal bumper.Patient was transported to the endoscopy department for foreign body removal with egd patient refused removal of foreign body as well as admission stay and was discharged home.Original intended procedure: removal of peg tube.Device failed (eg broke, couldn't get it to work or stopped working).Additional information for patient #1: other information about the patient that may have influenced the outcome of the event please note the device information provided is not the exact device information as we were not able to retrieve that the information provided was for another device we have similar to the one that broke.Event date time frame: (b)(6) 2020.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 20016182, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 04-jun-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 24-apr-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT WITH ENFIT CONNECTORS - 20 FR
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9950395
Report Number3006646024-2020-00010
Device Sequence Number14311586
Product Code KNT
UDI-Device Identifier00350770446103
UDI-Public00350770446103
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number8160-20
Device Catalogue Number104461000
Device Lot Number20016182
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/16/2020
05/12/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date04/24/2020
06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient Weight84